Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 102, NWS Jackson, MS

August 11, 20144 parishes in Louisiana

NWS Jackson, MS issued this flash flood warning at Aug 11, 2014, 2:54 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2014, 2:54 PM CDT (19:54 UTC)
Expired
Aug 11, 2014, 6:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Catahoula Parish, LA, Franklin Parish, LA, Richland Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WGUS54 KJAN 111954
FFWJAN
LAC025-041-083-107-112300-
/O.NEW.KJAN.FF.W.0102.140811T1954Z-140811T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  SOUTHWESTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...MANGHAM...
  SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 600 PM CDT

* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR LIDDIEVILLE...OR 10 MILES
  SOUTHWEST OF MANGHAM...MOVING SOUTHEAST AT 25 MPH. ESTIMATED RADAR
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CROWVILLE...JIGGER...WISNER...NEWLIGHT...COOTER POINT...LEE
  BAYOU...HELENA...LAKE BRUIN...WATERPROOF AND ST. JOSEPH

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING ALONG HIGHWAY 887 AND PORTIONS OF HIGHWAY 4 TO VERONA STREET
IN THE TOWN OF NEWELLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3252 9191 3241 9164 3220 9154 3221 9150
      3196 9118 3192 9118 3186 9127 3182 9125
      3185 9134 3176 9137 3176 9126 3174 9128
      3175 9154 3172 9156 3203 9191 3208 9193
      3210 9188 3216 9190 3216 9198 3229 9204

$$

BYB
2 follow-up statements
655 
WGUS74 KJAN 112134
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT MON AUG 11 2014

LAC083-112143-
/O.CAN.KJAN.FF.W.0102.000000T0000Z-140811T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-
434 PM CDT MON AUG 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
RICHLAND PARISH...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3198 9163 3201 9162 3214 9141 3196 9118
      3192 9118 3186 9127 3182 9125 3183 9129
      3186 9130 3185 9134 3176 9137 3176 9126
      3174 9128 3175 9153 3172 9156 3182 9167
      3193 9170

$$

LAC025-041-107-112300-
/O.CON.KJAN.FF.W.0102.000000T0000Z-140811T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-FRANKLIN LA-CATAHOULA LA-
434 PM CDT MON AUG 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN CATAHOULA...SOUTHEASTERN FRANKLIN AND SOUTHWESTERN
TENSAS PARISHES...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST HOUR.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR AND A HALF. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING ALONG HIGHWAY 887 AND PORTIONS OF HIGHWAY 4 TO VERONA STREET
IN THE TOWN OF NEWELLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3198 9163 3201 9162 3214 9141 3196 9118
      3192 9118 3186 9127 3182 9125 3183 9129
      3186 9130 3185 9134 3176 9137 3176 9126
      3174 9128 3175 9153 3172 9156 3182 9167
      3193 9170

$$

MRM
192 
WGUS74 KJAN 112154
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT MON AUG 11 2014

LAC025-041-107-112204-
/O.CAN.KJAN.FF.W.0102.000000T0000Z-140811T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-FRANKLIN LA-CATAHOULA LA-
454 PM CDT MON AUG 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
CATAHOULA...SOUTHEASTERN FRANKLIN AND SOUTHWESTERN TENSAS PARISHES...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3198 9163 3201 9162 3214 9141 3196 9118
      3192 9118 3186 9127 3182 9125 3183 9129
      3186 9130 3185 9134 3176 9137 3176 9126
      3174 9128 3175 9153 3172 9156 3182 9167
      3193 9170

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:54 PM CDT, 0 minutes earlier.

Area forecast discussion, Aug 11, 2:54 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT MON AUG 11 2014

.SHORT TERM...
THE UPPER SHORTWAVE WHICH IGNITED TODAY'S STORMS CONTINUES TO MAKE
IT'S WAY THROUGH ARKLAMISS THIS AFTERNOON AND THUS FAR THE STORMS
HAVE REMAINED BELOW SEVERE CRITERIA. HOWEVER...A LIMITED RISK STILL
EXISTS FOR THE SOUTHERN COUNTIES/PARISHES THIS AFTERNOON. A SURFACE
FRONT IS APPROACHING THE DELTA COUNTIES FROM THE NORTHWEST THIS
AFTERNOON AS WELL. BEHIND THIS FRONT...DRIER AIR IS BEGINNING TO
MOVE IN. THIS SURFACE BOUNDARY WILL SLOWLY MAKE IT'S WAY THROUGH THE
REST OF THE CWA OVERNIGHT AND ON TUESDAY. RAIN CHANCES WILL REMAIN
IN THE SOUTH/SOUTHEAST TUESDAY AS THE FRONT WILL EVENTUALLY STALL
ALONG THE GULF COAST TUESDAY NIGHT.

DRY AIR...QUIET CONDITIONS AND SLIGHTLY COOLER TEMPERATURES WILL
DOMINATE THE FORECAST THROUGH MID WEEK AS THE UPPER TROUGH RETREATS
OFF TO THE EAST AND THE UPPER RIDGE BUILDS JUST TO OUR WEST. MODELS
CONTINUE TO SHOW LOW TEMPS FIVE PLUS DEGREES BELOW AVERAGE STARTING
ON TUESDAY AND LASTING THROUGH THE WORK WEEK. HIGHS WILL JUST BE A
DEGREE OR TWO BELOW NORMAL. PATCHY FOG WILL BE POSSIBLE TOMORROW
MORNING...PARTICULARLY IN AREAS WITH SATURATED SOIL AND IN THE
NORTH/NORTHWEST WHERE SKIES WILL BE CLEAR. /10/

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
GFS/ECMWF IN AGREEMENT FROM THE BEGINNING OF THIS PERIOD THROUGH
FRIDAY AS SURFACE COLD FRONT WILL HAVE BECOME STATIONARY ALONG THE
GULF COAST AND DEEP LEVEL DRY NORTHWESTERLY FLOW PREVAILS OVER THE
AREA. WHILE WEDNESDAY AND TO SOME EXTENT THURSDAY WILL BE LIMITED
COOL AIR ADVECTION DAYS...FRIDAY SHOULD SEE A 30 DEGREE DIURNAL RANGE
AS THE AUGUST SUN WORKS ON THE DRY AIR TO BOOST MAX TEMPS INTO THE
MID 90S AFTER STARTING IN THE MID 60S.

MOVING INTO THE WEEKEND...THE MODELS BEGIN TO DIVERGE. WHILE THEY
BOTH AGREE THAT THE OLD FRONTAL BOUNDARY WILL BEGIN BACKING UP FROM
THE SOUTHWEST BY SATURDAY AFTERNOON...THEY DIFFER ON THE HANDLING OF
THE MID LEVEL WAVE TOPPING THE LARGE RIDGE OVER THE WEST. THE ECMWF
WANTS TO KEEP THE WAVE WEEK AND MOVE THE WAVE EAST AS RIDGING TAKES
PLACE TO THE SOUTH. THE GFS DROPS THE WAVE SOUTHEAST IN THE
NORTHWEST FLOW AS A GENERAL TROFFINESS REMAINS OVER THE EASTERN
STATES. GFS SOLUTION LOOKS MORE BELIEVABLE GIVEN THE TENDENCY FOR
TROFFINESS OVER THE EASTERN STATES THIS SUMMER. THIS ALL BOILS DOWN
TO INCREASED CONVECTIVE POSSIBILITIES WHICH HAS ALSO BEEN THE NORM
FOR THIS SUMMER./26/

&&

.AVIATION...
LINEAR CONVECTIVE TSRA BAND ORIENTED WEST TO EAST ACROSS SOUTH
CENTRAL MS ARCING BACK NW INTO NE LA IS SLOWLY MOVING SOUTH TOWARDS
KHEZ/KMCB/KHBG. WIND GUSTS OF 20-40 KTS WILL BE PSBL WITH THIS
COMPLEX ALONG WITH BRIEF LIFR/IFR CONDITIONS. WILL CLEAR FROM SRN TAF
SITES BY 21-22Z IN EAST AND BY 00Z IN WEST. SURFACE WINDS WILL BE
MORE NW/N OVERNIGHT WITH MVFR TO SOME IFR PSBL 10-14Z DUE TO GROUND
FOG FROM SATURATED GROUND. EXPECTING TUESDAY TO BE MOSTLY SHRA FREE.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  91  66  90 /  15   9  11   4
MERIDIAN      71  91  65  92 /  22  13  13   5
VICKSBURG     70  90  63  90 /  14   6   8   4
HATTIESBURG   73  93  69  94 /  33  28  14  10
NATCHEZ       72  90  65  88 /  29  17   6   2
GREENVILLE    69  89  64  88 /   8   3   5   3
GREENWOOD     70  88  63  89 /   8   4   7   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

/10/ALLEN/26/
Hazardous weather outlook, Aug 11, 2:21 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT MON AUG 11 2014

ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-055>058-065-066-
121930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-MADISON LA-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-COVINGTON-JONES-
221 PM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ015-023>026-MSZ053-054-059>064-072>074-121930-
RICHLAND-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
MARION-LAMAR-FORREST-
221 PM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS AND FLASH FLOODING
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH THIS EVENING

THERE IS A LIMITED THREAT FOR SOME STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON INTO THE EARLY EVENING. THE PRIMARY THREAT WILL BE
WIND GUSTS OF 40 TO 60 MPH AND HEAVY RAINFALL POSSIBLY LEADING TO
LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 11, 1:01 PM CDT, 1 hour 53 minutes before
LAZ023-025-026-MSZ053-059-060-111845-
ADAMS MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA-FRANKLIN LA-CONCORDIA LA-
101 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT MON AUG 11 2014

...LINE OF STRONG STORMS MOVING INTO SOUTHWESTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM HERMANVILLE TO 4 MILES EAST OF COOTER POINT AT
101 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN CLAIBORNE...JEFFERSON AND NORTH CENTRAL ADAMS
COUNTIES...AND EXTREME NORTHEASTERN CONCORDIA...SOUTHEASTERN FRANKLIN
AND SOUTHERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3201 9158 3202 9079 3189 9071 3185 9071
      3183 9073 3166 9073 3165 9135
TIME...MOT...LOC 1800Z 332DEG 26KT 3193 9085 3192 9142

DC
Special weather statement, Aug 11, 1:41 PM CDT, 1 hour 13 minutes before
MSZ052-056-058-066-111925-
SMITH MS-LAUDERDALE MS-JONES MS-CLARKE MS-
141 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT MON AUG 11 2014

...STRONG STORMS MOVING INTO PORTIONS OF SOUTHEASTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 4 MILES SOUTHWEST OF
ALAMUCHA TO 10 MILES WEST OF LAUREL AT 141 PM CDT...MOVING SOUTHEAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE...JONES...SOUTHEASTERN LAUDERDALE AND EXTREME
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3189 8847 3185 8863 3182 8894 3145 8894
      3143 8896 3143 8906 3166 8940 3175 8940
      3182 8932 3180 8931 3183 8891 3213 8891
      3243 8851 3236 8841
TIME...MOT...LOC 1841Z 309DEG 23KT 3231 8851 3171 8930

BYB
Special weather statement, Aug 11, 1:44 PM CDT, 1 hour 10 minutes before
MSZ062-063-111935-
LINCOLN MS-LAWRENCE MS-
144 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON AUG 11 2014

...STRONG STORMS PUSHING SOUTH INTO PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 11 MILES EAST OF
WANILLA TO 7 MILES NORTH OF CASEYVILLE AT 144 PM CDT...MOVING SOUTH
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LAWRENCE AND LINCOLN COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3147 9063 3161 9063 3161 9067 3169 9069
      3170 9041 3169 9041 3169 9038 3170 9037
      3170 9026 3171 9025 3175 9014 3176 8998
      3140 8996
TIME...MOT...LOC 1844Z 346DEG 14KT 3169 8995 3176 9061

BYB
Special weather statement, Aug 11, 1:44 PM CDT, 1 hour 10 minutes before
LAZ025-026-MSZ053-054-059>061-111945-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-COPIAH MS-CLAIBORNE MS-TENSAS LA-
CONCORDIA LA-
144 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON AUG 11 2014

...LINE OF STRONG STORMS MOVING THROUGH SOUTHWESTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 45 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF ALLEN TO 6 MILES NORTHEAST OF
CLAYTON AT 144 PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTHEASTERN CLAIBORNE...SOUTHWESTERN COPIAH...
NORTHERN FRANKLIN...JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3176 9159 3172 9156 3173 9153 3179 9158
      3186 9157 3187 9158 3189 9157 3179 9056
      3170 9056 3169 9073 3161 9074 3161 9063
      3142 9064 3150 9160
TIME...MOT...LOC 1844Z 359DEG 13KT 3168 9066 3178 9149

DC
Special weather statement, Aug 11, 2:18 PM CDT, 36 minutes before
MSZ072>074-112035-
MARION MS-LAMAR MS-FORREST MS-
218 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT MON AUG 11 2014

...STRONG THUNDERSTORMS PUSHING SOUTH TOWARD THE HIGHWAY 98 CORRIDOR
IN SOUTHEASTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 45 MPH WIND GUSTS WAS LOCATED FROM 20 MILES NORTHEAST OF
MACEDONIA TO 4 MILES NORTHWEST OF GOSS AT 218 PM CDT...MOVING
SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FORREST...LAMAR AND MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3101 8951 3099 8975 3139 9003 3139 8982
      3143 8982 3144 8914 3103 8914 3097 8935
      3100 8935 3100 8941 3097 8943 3097 8947
TIME...MOT...LOC 1918Z 329DEG 20KT 3163 8899 3140 8992

BYB
Special weather statement, Aug 11, 2:36 PM CDT, 18 minutes before
LAZ015-023-112035-
RICHLAND LA-FRANKLIN LA-
236 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT MON AUG 11 2014

...STRONG THUNDERSTORM ADVANCING TOWARD RICHLAND AND FRANKLIN
PARISHES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 5 MILES NORTHWEST OF BUCKNER AT
235 PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3238 9201 3242 9198 3222 9152 3220 9154
      3220 9149 3210 9151 3209 9149 3207 9149
      3194 9157 3215 9191 3216 9190 3221 9200
      3227 9200 3229 9204
TIME...MOT...LOC 1935Z 301DEG 23KT 3233 9201

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:22 PM CDTSpecial Weather StatementJANTensas43 min
Aug 11, 1:01 PM CDTSpecial Weather StatementJANTensas44 min
Aug 11, 2:36 PM CDTSpecial Weather StatementJANFranklin59 min
Aug 11, 2:46 PM CDTSevere Thunderstorm WarningJANFranklin, Richland59 min
Aug 11, 3:11 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin64 min
Aug 11, 4:06 PM CDTFlash Flood WarningJANConcordia114 min
Aug 11, 4:27 PM CDTSpecial Weather StatementJANConcordia43 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.